MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR PLUS ELITE BLADE,5.5MM,DSPL,6BX; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR PLUS ELITE BLADE,5.5MM,DSPL,6BX; SAW, POWERED, AND ACCESSORIES
Catalog Number 72200081
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery, the knife did not work properly (difficult rotation).The knife head presented heat release with abnormal friction noises, the device become overheat when this was touched and an error message was displayed.The procedure was successfully complete with the same device.No patient injury or delay in the case were reported.
 
Additional Manufacturer Narrative
One 5.5mm incisor plus elite blade was returned for evaluation.Visual assessment of the device showed significant cracking of the adapter body.Functional inspection was performed and the inner blade did not rotate freely within the outer blade, friction was felt in the unloaded condition.The blade is bent.The inner blade showed a slight abrasion at the distal tip and damage to the edgeform teeth.The outer blade also showed a slight abrasion and damage to the edgeform teeth.The condition of the device indicates it was subjected to an excessive side load during use.Per the device's instructions for use: ¿excessive ¿side-loading on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly¿.No root cause related to the manufacture of the device can be established.
 
Event or Problem Description
It was reported that, during an unspecified surgery, the knife did not work properly (difficult rotation).The knife head presented heat release with abnormal friction noises, the device became overheated when this was touched and an error message was displayed.The procedure was successfully complete with the same device.No patient injury or delay in the case were reported.

Brand Name
INCISOR PLUS ELITE BLADE,5.5MM,DSPL,6BX
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8234210
Report Number1219602-2019-00049
Device Sequence Number16558639
Product Code HAB
UDI-Device Identifier03596010555687
UDI-Public03596010555687
Combination Product (Y/N)N
Initial Reporter CountryTS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2022
Device Catalogue Number72200081
Device Lot Number50639960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1